Wildfire, Ochiltree
- When
- July 8, 7:00 PM CST to July 10, 2:40 PM CST
- Where
- Ochiltree forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the All Hands Wildfire began about ten miles southeast of Spearman Texas in Ochiltree County around 1900 CST. The wildfire was caused by lightning and consumed an estimated four hundred and fifty acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the All Hands Wildfire began about ten miles southeast of Spearman Texas in Ochiltree County around 1900 CST. The wildfire was caused by lightning and consumed an estimated four hundred and fifty acres. The wildfire threatened four homes and those four homes were saved. The wildfire was contained around 1440 CST on July 10. There were no reports of damages or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 8, 5:31 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT FRI JUL 8 2011 .AVIATION... FOR THE 00Z TAFS...ISOLATED TSRA SHOULD REMAIN NORTH OF KAMA. AS FOR KDHT AND KGUY...DUE TO THE ISOLATED NATURE OF THE TSRA...LOW CONFIDENCE THAT STORMS WILL DIRECTLY IMPACT EITHER TERMINAL. EVEN IF A STORM DOES MOVE OVER KDHT OR KGUY...IMPACTS SHOULD BE BRIEF. EXPECT THAT TSRA ACROSS THE AREA SHOULD DIMINISH QUICKLY AFTER SUNSET. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL ACROSS THE REGION. SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE TAF PERIOD AT KAMA AND KDHT. EXPECT THE WINDS AT KGUY TO SHIFT TO SOUTHWESTERLY BETWEEN 15 AND 18Z. JOHNSON && .PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUL 8 2011/ DISCUSSION... THE PATTERN LATE THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK LOOKS TO SUPPORT BETTER CHANCES FOR RAIN ALONG WITH SLIGHTLY COOLER TEMPERATURES. THROUGH TONIGHT: RETREATING FRONT CURRENTLY LIES FROM NEAR BOISE CITY TO STINNETT TO GROOM. EXPECT THIS FRONT TO RETREAT SLIGHTLY MORE NORTHEAST FOR THE REMAINDER OF THE AFTERNOON. TEMPS CONTINUE TO WARM INTO THE MID 90S TO NEAR 100 ALONG WITH DEW POINTS HANGING IN THE MID 50S TO LOWER 60S ALONG AND NORTH OF THE FRONT. AS A RESULT...SBCIN HAS BEEN REDUCED TO -25 TO -50 J/KG. THEREFORE...IT STILL APPEARS THAT THE COMBINATION OF THE FRONT...AN EMBEDDED DISTURBANCE PIVOTING AROUND THE UPPER RIDGE...A MODERATELY UNSTABLE AIR MASS...AND ERODING CIN MAY BE ENOUGH TO TRIGGER ISOLATED THUNDERSTORMS THROUGH THIS EVENING ALONG AND EAST OF THE FRONT. IF ANY STORMS DO DEVELOP...THEY COULD BE STRONG. ANALYSIS AND FORECAST SOUNDINGS SHOW A DRY SUB-CLOUD LAYER WITH NEARLY DRY ADIABATIC LAPSE RATES IN THE LOWEST 3 KM ALONG WITH DCAPE VALUES BETWEEN 1000 AND 1500 J/KG. THEREFORE...STRONG WINDS WILL BE THE PRIMARY HAZARD WITH ANY STORMS THAT DEVELOP. EXPECT ANY CONVECTION THAT DEVELOPS WILL DISSIPATE SHORTLY AFTER SUNSET. OTHERWISE...THE REMAINDER OF THE EVENING SHOULD BE QUIET AND ON THE MILD SIDE. SATURDAY-SATURDAY NIGHT: HOT...BREEZY...AND GENERALLY DRY WEATHER IS EXPECTED. UPPER RIDGE WILL SLIDE EASTWARD OVER THE NEXT 24 HOURS AND WILL PRACTICALLY BE CENTERED OVER THE PANHANDLES TOMORROW WITH THE FLOW ALOFT BECOMING MORE WESTERLY. AS A RESULT...SURFACE LOW WILL DEVELOP IN SOUTHEAST COLORADO AND MOVE EASTWARD INTO SOUTHWEST KANSAS BY LATE AFTERNOON. AN ASSOCIATED TROUGH OF LOW PRESSURE WILL TRAIL SOUTHWESTWARD FROM THE LOW AND SHOULD BE LOCATED THROUGH THE NORTHWEST PANHANDLES. AFTER A NICE BREAK FROM BREEZY CONDITIONS...IT APPEARS THAT SOUTHWEST WINDS WILL BECOME BREEZY TOMORROW AFTERNOON. HIGH TEMPERATURES ARE EXPECTED TO BE SLIGHTLY WARMER THAN TODAY...OWING TO A STRONGER DOWNSLOPE COMPONENT AND 850 MB AND 700 MB TEMPS WARMING ABOUT 1-2 DEGREES C. IN FACT...HIGHS MAY MAKE A RUN AT RECORDS...ESPECIALLY AT DALHART /SEE RECORDS BELOW/. COULD SEE SOME THUNDERSTORMS DEVELOP ALONG THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO TOMORROW AFTERNOON...BUT THE CHANCES OF THIS ACTIVITY MAKING IT INTO THE FORECAST AREA APPEAR LOW ATTM. NOT COMPLETELY OUT OF THE QUESTION THAT AN ISOLATED STORM TO TWO MAY FORM ACROSS THE EASTERN HALF OF THE PANHANDLES TOMORROW AFTERNOON WHERE MOISTURE AND INSTABILITY WILL BE HIGHER. NONETHELESS...MOST FOLKS WILL REMAIN DRY. RECORD HIGHS FOR SATURDAY: AMARILLO...106 DALHART...104 BORGER...109 SUNDAY-SUNDAY NIGHT: UPPER RIDGE WILL SHIFT FARTHER EAST ACROSS THE LOWER MISSISSIPPI VALLEY WITH THE FLOW ALOFT TURNING MORE SOUTHEASTERLY. TROPICAL WAVE CURRENTLY IN THE NORTHWESTERN GULF OF MEXICO WILL MOVE WESTWARD AND SHOULD BE LOCATED NEAR THE BIG BEND OF TEXAS SUNDAY AFTERNOON. SURFACE FLOW WILL ALSO BECOME MORE SOUTHERLY...WHICH SHOULD ALLOW MOISTURE TO INCREASE AS EVIDENCED BY PWATS INCREASING TO BETWEEN 1.00 AND 1.40 INCHES. COULD SEE CONVECTION DEVELOP ACROSS THE WESTERN PANHANDLES ON THE FRINGE OF MONSOONAL MOISTURE...BUT KEPT THE FORECAST DRY FOR NOW. OTHERWISE...IT SHOULD BE BREEZY AGAIN WITH HIGHS CLOSE TO 100 AT MANY LOCATIONS. MONDAY-MONDAY NIGHT: TROPICAL WAVE WILL MOVE INTO THE PANHANDLES FROM THE TRANS-PECOS WITH MOISTURE REMAINING IN PLACE. SHOULD ALSO SEE AN INCREASE IN CLOUD COVER THAT SHOULD HELP COOL TEMPERATURES SLIGHTLY. DEEPEST MONSOONAL MOISTURE WILL REMAIN CONFINED TO NEW MEXICO...BUT COULD SEE THUNDERSTORMS DEVELOP JUST ABOUT ANYWHERE DURING THIS TIME PERIOD. TUESDAY-TUESDAY NIGHT: TROPICAL WAVE WILL CONTINUE TO LIFT SLOWLY NORTHWARD INTO THE PANHANDLES BEFORE EXITING THE PANHANDLES BY TUESDAY EVENING. ONCE AGAIN...CONVECTION APPEARS POSSIBLE JUST ABOUT ANYWHERE...BUT LIKE MOST OF THESE MID/LATE PERIODS...ELECTED NOT TO SPATTER POPS EVERYWHERE. DUE TO MORE EXTENSIVE CLOUD COVER AND HIGHER MOISTURE...IT DOESN/T APPEAR THAT ANY LOCATION WILL REACH 100 DEGREES. WEDNESDAY-WEDNESDAY NIGHT: UPPER RIDGE WILL ATTEMPT TO REBUILD WESTWARD...BUT THE PANHANDLES WILL REMAIN ON ITS WESTERN PERIPHERY. THEREFORE...CONVECTION WILL BE POSSIBLE AGAIN...BUT IT LOOKS LIKE THE WESTERN SECTIONS WILL BE THE MOST FAVORED AREA AS IT WILL BE ON THE FRINGE OF THE MONSOONAL MOISTURE. THURSDAY-FRIDAY: UPPER RIDGE WILL EXPAND WESTWARD WITH PRECIPITATION CHANCES DECREASING AND TEMPERATURES INCREASING. UNFORTUNATELY...IT LOOKS LIKE TRIPLE DIGIT HEAT WILL MAKE A RETURN BY THE END OF THE WEEK. ALTHOUGH PRECIPITATION IS NOT LIKELY...STILL CANNOT COMPLETELY RULE OUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. JACKSON FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR ACROSS THE SOUTHERN TEXAS PANHANDLE ON SATURDAY AS RELATIVE HUMIDITIES FALL TO BETWEEN 14 AND 20 PERCENT AND SOUTHWESTERLY WINDS INCREASE TO BETWEEN 10 AND 20 MPH. ISOLATED POCKETS OF ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE SOUTHERN HALF OF THE TEXAS PANHANDLE ON SUNDAY WITH RELATIVE HUMIDITY VALUES FALLING TO BETWEEN 15 AND 20 PERCENT AND SOUTHERLY WINDS INCREASING TO BETWEEN 10 AND 20 MPH. NO CRITICAL OR EVEN ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT FRI JUL 8 2011 OKZ001>003-TXZ001>020-091100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 329 PM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE EXCEPT THE WESTERN AND SOUTH CENTRAL SECTION. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...GUSTY WINDS TO AROUND 50 MPH MAY OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE AS SOUTH TO SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITY VALUES FALL TO NEAR 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 622 PM CDT FRI JUL 8 2011 TXZ004-009-082345- OCHILTREE TX-ROBERTS TX- 622 PM CDT FRI JUL 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR NORTHERN ROBERTS AND SOUTHERN OCHILTREE COUNTIES. AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER NORTHERN ROBERTS COUNTY... ABOUT 18 MILES SOUTHEAST OF SPEARMAN...MOVING NORTHEAST AT 10 MPH. WINDS AROUND 50 MPH WILL BE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 658 PM CDT FRI JUL 8 2011 TXZ004-009-090030- OCHILTREE TX-ROBERTS TX- 658 PM CDT FRI JUL 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR NORTHERN ROBERTS AND SOUTHERN OCHILTREE COUNTIES. AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS OVER NORTHWESTERN AND NORTH CENTRAL ROBERTS COUNTY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CDT FRI JUL 8 2011 TXZ004-005-009-010-090100- HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX- 729 PM CDT FRI JUL 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR NORTHERN ROBERTS...SOUTHEASTERN OCHILTREE...SOUTHWESTERN LIPSCOMB AND NORTHWESTERN HEMPHILL COUNTIES. AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS OVER ROBERTS COUNTY...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF CANADIAN TO 19 MILES NORTHWEST OF MIAMI...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 759 PM CDT FRI JUL 8 2011 TXZ004-005-009-010-090130- HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX- 759 PM CDT FRI JUL 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR NORTHEASTERN ROBERTS...SOUTHEASTERN OCHILTREE...SOUTHWESTERN LIPSCOMB AND NORTHWESTERN HEMPHILL COUNTIES. AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CANADIAN... MOVING EAST AT 15 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330770.